Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 431, NWS Louisville, KY

July 24, 2012Jefferson County, Oldham County, Shelby County, Kentucky; Clark County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jul 24, 2012, 8:20 PM EDT for Jefferson County, Oldham County, Shelby County, Kentucky; Clark County, Indiana. It was in force for 30 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 8:20 PM EDT (00:20 UTC)
Expired
Jul 24, 2012, 8:50 PM EDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clark County, IN, Jefferson County, KY, Oldham County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 60 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 8:20 PM EDTHAIL 1.75Goshen, KY
Jul 24, 8:27 PM EDTHAIL 1Goshen, KY
Jul 24, 8:50 PM EDTHAIL 0.75La Grange, KY
Jul 24, 8:51 PM EDTHAIL 0.5La Grange, KY
Jul 24, 8:52 PM EDTHAIL 1.75La Grange, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS53 KLMK 250020
SVRLMK
INC019-KYC111-185-211-250050-
/O.NEW.KLMK.SV.W.0431.120725T0020Z-120725T0050Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 PM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 850 PM EDT

* AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM HARMONY VILLAGE TO PROSPECT...
  MOVING SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  ANCHORAGE...
  LA GRANGE...
  PEWEE VALLEY...
  UTICA....
  CEDAR POINT AND PARK LAKE...
  DEMPLYTOWN AND BUCKNER...
  CENTERFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3843 8533 3831 8533 3818 8534 3830 8566
      3840 8566 3850 8566
TIME...MOT...LOC 0019Z 294DEG 25KT 3842 8560 3838 8557
          3832 8557
WIND...HAIL 60MPH 1.00IN

$$

13
1 follow-up statement
443 
WWUS53 KLMK 250032
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
832 PM EDT TUE JUL 24 2012

INC019-250041-
/O.CAN.KLMK.SV.W.0431.000000T0000Z-120725T0050Z/
CLARK IN-
832 PM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING MOVED OUT OF THE AREA INTO 
KENTUCKY.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3843 8533 3831 8533 3818 8534 3823 8549
      3828 8559 3840 8560 3845 8556 3846 8552
TIME...MOT...LOC 0031Z 294DEG 25KT 3843 8550 3839 8547
          3833 8547

$$

KYC111-185-211-250050-
/O.CON.KLMK.SV.W.0431.000000T0000Z-120725T0050Z/
JEFFERSON KY-OLDHAM KY-SHELBY KY-
832 PM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 850 PM EDT
FOR WESTERN SHELBY...OLDHAM AND NORTHEASTERN JEFFERSON COUNTIES...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS 
WERE ALONG A LINE FROM SKYLIGHT TO DEMPLYTOWN TO CRESTWOOD...MOVING 
SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  LA GRANGE...
  CENTERFIELD...
  PEWEE VALLEY...
  LIRO AND TODDS POINT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL PRODUCE DAMAGING HAIL CAPABLE OF CAUSING EXTENSIVE 
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW! AVOID WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3843 8533 3831 8533 3818 8534 3823 8549
      3828 8559 3840 8560 3845 8556 3846 8552
TIME...MOT...LOC 0031Z 294DEG 25KT 3843 8550 3839 8547
          3833 8547
WIND...HAIL 60MPH 1.75IN

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:53 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 24, 6:53 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT TUE JUL 24 2012

.Mesoscale Update...
Issued at 635 PM EDT Tue Jul 24 2012

Clusters of storms continue to fire along a residual outflow from
near Tell City to Elizabethtown to Somerset. Updrafts have been very
strong, and with the development west of I-65 they have expanded
into a favorable downdraft CAPE environment, and effective bulk
shear is also improving in this area. This has broadened the threat
for damaging winds, so SPC has issued a new watch to the south and
west of the previous one, and extended a bit later into the evening.

Western end of the watch may appear generous at first glance.
However a few storms in the last hour have exhibited wind
signatures, and with colliding storms and boundaries, we could see
cold pool processes that will guide storms due south or even SSW
into the Bowling Green area. In addition to the wind threat, these
storms are prolific rain and lightning producers as well.

&&

.Short Term (Today through Wednesday)...
Issued at 300 PM EDT Tue Jul 24 2012

Biggest challenges are severe convection this afternoon and evening,
and heat and humidity Wednesday afternoon. Strong to severe storms
have moved into eastern Kentucky, but have left behind a few
different outflow boundaries across central Kentucky. Unstable
environment could still support the development of strong to severe
storms east of I-65, with damaging winds as the main threat.

Overnight is a low-confidence forecast with NW flow aloft and a warm
and moist air mass in the low levels. As evidenced by last night
over northern Illinois, it will not take too much to spark nocturnal
convection before the upper ridge caps us off. Therefore will
continue at least 20 POPs overnight across the Bluegrass.

Stronger ridging on Wednesday will put us back in the extreme heat.
Several degrees of spread between the GFS MOS and NAM MOS, and as
has been the case for most of the summer, will favor the warmer NAM.
Max temps will be just over 100 over southern Indiana and west of
I-65 in Kentucky, with mid/upper 90s farther east. Dewpoints will
only mix down into the mid/upper 60s in the hottest areas, which
will support heat index values close to 105. Therefore will raise a
heat advisory roughly along and west of a line from Frankfort to
Bowling Green for Wednesday.

.Long Term (Thursday through Tuesday)...
Issued at 300 PM EDT Tue Jul 24 2012

The upper-level ridge will slowly shift south as a trough digs from
south-central Canada into the eastern United States by the weekend.
The upper-level trough and associated surface cold front will
traverse the Ohio Valley Thursday night through Friday, which will
provide the best chance of area-wide showers and thunderstorms. At
this time it appears storms will develop across southern IL and IN
Thursday afternoon, with development across portions of KY by late
afternoon and evening. With plenty of diurnal heating and
precipitable water values around 2 inches, CAPE values in the
2000-3000 J/kg will be possible. As mentioned in the previous
discussion, multi-cell clusters are expected to develop with 0-6km
bulk shear values of 25-30 knots. It still appears convection could
grow upscale and form a cold-pool line of convection. This
convection and any additional development along the actual cold
front will move through Thursday night and exit the area during the
day Friday. Strong winds, excessive lightning, and heavy rainfall
would be the main threats with these storms.

With the passage of the cold front by late Friday, northwest flow
aloft will become established overhead, while surface high pressure
builds in from the northwest. Precipitation chances appear slim over
the weekend, with a slight chance of some storms associated with
remnant low-level moisture and afternoon heating across our east.
Ridging aloft will begin to edge into the area Monday and Tuesday.
Could see another chance of showers and thunderstorms both days as
convection develops on the periphery of ridging aloft.

As for temperatures, highs will be in the mid to upper 90s, perhaps
touching 100 at some locations Thursday. Heat index values will
reach the low 100s, with some locations maybe touching Heat Advisory
criteria before convection develops. Fortunately, heights and
temperatures will decrease Friday and through the weekend, with the
approach and passage of the front. Middle 80s to around 90 degrees
will be common Friday through Sunday, with lower humidity expected.
Overnight lows will drop back into the upper 60s to low 70s.
Temperatures could increase a few degrees Tuesday, with the ridge
aloft building over the area, but convection and debris clouds could
hold temps down a bit.

&&

.Aviation (00Z TAF Issuance)...
Issued at 650 PM EDT Tue Jul 24 2012

Outflow boundaries have helped to suppress convection well south of
SDF and LEX. However, a decent cluster of strong storms is about 40
miles NE of BWG, and could yet impact the terminal. Inclusion of any
prevailing thunderstorms will be a press time decision, but at this
point it seems quite likely that we will at least carry VCTS to
account for shifting and gusty winds in the outflow. Other than
that, conditions at the terminal should remain VFR unless there is a
direct impact from thunderstorms.

Any threat from convection should wane by 02Z, leaving behind VFR
conditions for most of the rest of the night. Only uncertainty is
fog potential in BWG if they should pick up substantial rain. Model
guidance is advertising MVFR visibility there, but as difficult as
it has been to get fog in recent weeks, will keep it VFR unless it
is obvious that there will be rain at BWG.

Hot ridge will dominate on Wednesday, and keep a lid on any
convection. VFR conditions expected with no more than a few diurnal
Cu, with higher bases than what we have seen the last few days.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/
     WEDNESDAY FOR INZ076>079-083-084-089>092.

KY...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/
     WEDNESDAY FOR KYZ023>035-038-039-045-053-061>063-070>072.

Mesoscale........RAS
Short Term.......RAS
Long Term........MJP
Aviation.........RAS
Hazardous weather outlook, Jul 24, 11:47 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1147 AM EDT TUE JUL 24 2012

INZ076-083-084-089-090-KYZ023>028-053-061>065-070>078-081-082-251900-
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-LARUE KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY...
CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...HODGENVILLE...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
1147 AM EDT TUE JUL 24 2012 /1047 AM CDT TUE JUL 24 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT AND HUMIDITY WILL CONTINUE THIS AFTERNOON. HIGHS WILL REACH
AT LEAST THE MID 90S...WITH AFTERNOON HEAT INDEX VALUES EXCEEDING
100 DEGREES...ESPECIALLY ALONG AND WEST OF I-65.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND
OVERNIGHT. ANY STORMS WOULD CONTAIN BRIEF HEAVY RAIN...GUSTY WINDS
AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A BETTER CHANCE OF
THUNDERSTORMS WILL EXIST ON THURSDAY AND THURSDAY NIGHT AS A COLD
FRONT APPROACHES FROM THE NORTHWEST. DAMAGING WINDS AND INTENSE
CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND
AGAIN ON THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

INZ077>079-091-092-KYZ029>043-045>049-054>057-066-067-251900-
WASHINGTON IN-SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...SALEM...SCOTTSBURG...MADISON...
NEW ALBANY...JEFFERSONVILLE...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...
DANVILLE...LANCASTER...RICHMOND...LIBERTY...STANFORD
1147 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO POSSIBLY NUMEROUS STORMS ARE EXPECTED TO MOVE
SOUTHEAST INTO THE BLUEGRASS REGION LATE THIS AFTERNOON OR
EVENING. STRONG INSTABILITY AND MODEST NORTHWEST WINDS ALOFT MAY
ALLOW THESE STORMS TO BECOME ORGANIZED INTO CLUSTERS OR BOWING
SEGMENTS. SHOULD THESE STORMS BECOME ORGANIZED...SEVERAL
OCCURRENCES OF DAMAGING WINDS MAY DEVELOP.

HEAT AND HUMIDITY WILL CONTINUE THIS AFTERNOON. HIGHS TODAY WILL REACH
THE LOWER TO MID 90S...WITH AFTERNOON HEAT INDEX VALUES NEAR
100 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A BETTER CHANCE OF
THUNDERSTORMS WILL EXIST ON THURSDAY AND THURSDAY NIGHT AS A COLD
FRONT APPROACHES FROM THE NORTHWEST. DAMAGING WINDS AND INTENSE
CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND
AGAIN ON THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

RAS

In the hours before

Special weather statement, Jul 24, 7:06 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
706 PM EDT TUE JUL 24 2012

KYC087-099-217-242350-
TAYLOR KY-GREEN KY-HART KY-
606 PM CDT TUE JUL 24 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF GREENSBURG...AND MOVING
SOUTHEAST AT 20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND GUSTY WINDS
OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GREENSBURG...
  CAMPBELLSVILLE...
  WEBBS...
  BENGAL...
  BLUFF BOOM AND WHITEWOOD...
  ROACHVILLE AND GRESHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3733 8526 3720 8536 3713 8564 3734 8576
      3743 8557
TIME...MOT...LOC 2307Z 311DEG 16KT 3733 8556

AMS
Local storm report, Jul 24, 7:38 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
738 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     FLOOD            TELL CITY               37.95N  86.76W
07/24/2012                   PERRY              IN   PUBLIC

            FLOODING REPORTED NEAR TELL CITY.

&&

EVENT NUMBER LMK1200904

SZAPPANOS
Special weather statement, Jul 24, 7:47 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 PM EDT TUE JUL 24 2012

KYC087-099-169-250015-
METCALFE KY-GREEN KY-HART KY-
647 PM CDT TUE JUL 24 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS IN CENTRAL KENTUCKY...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF MUNFORDVILLE...MOVING SOUTHEAST
AT 20 MPH.

FREQUENT LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS TO 50 MPH
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL IMPACT...
  PASCAL AND DEFRIES...
  MONROE AND LEGRANDE...
  WHICKERVILLE AND THREE SPRINGS...
  CRAILHOPE AND CENTER...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3714 8578 3717 8575 3716 8581 3737 8595
      3735 8569 3716 8553 3711 8577
TIME...MOT...LOC 2346Z 320DEG 18KT 3726 8577

13
Special weather statement, Jul 24, 7:59 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
759 PM EDT TUE JUL 24 2012

INC019-043-KYC111-185-250030-
FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM KY-
759 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS JUST NORTH OF LOUISVILLE...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF NEW ALBANY...MOVING EAST AT 25
MPH.

FREQUENT LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND STRONG GUSTY
WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL IMPACT...
  ST. MATTHEWS...
  PROSPECT...
  LYNDON...
  NEW ALBANY...
  JEFFERSONVILLE...
  GOSHEN...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3846 8550 3821 8559 3831 8594 3854 8584
TIME...MOT...LOC 2358Z 288DEG 22KT 3843 8576

13
Local storm report, Jul 24, 8:09 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
809 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     2 NW ALLENDALE          37.39N  85.61W
07/24/2012                   GREEN              KY   BROADCAST MEDIA

            ONE TREE DOWN ON HWY 569 AT GUMM SPRING ROAD.

&&

EVENT NUMBER LMK1200905

SZAPPANOS
Local storm report, Jul 24, 8:10 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
810 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     2 NW ALLENDALE          37.39N  85.61W
07/24/2012                   GREEN              KY   BROADCAST MEDIA

            ONE TREE DOWN ON HWY 569 AT GUMM SPRING ROAD.

0630 PM     FLOOD            TELL CITY               37.95N  86.76W
07/24/2012                   PERRY              IN   PUBLIC

            FLOODING REPORTED NEAR TELL CITY.

0701 PM     FLOOD            2 S ELIZABETHTOWN       37.67N  85.87W
07/24/2012                   HARDIN             KY   AMATEUR RADIO

            WATER STANDING ON HWY 242.

&&

EVENT NUMBER LMK1200905 LMK1200904 LMK1200903

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:42 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby28 min
Jul 24, 9:09 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby31 min
Jul 24, 9:33 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott, Woodford16 min
Jul 24, 10:00 PM EDTSpecial Weather StatementLMKOldham30 min
Jul 24, 10:02 PM EDTSevere Thunderstorm WarningLMKOldham28 min
Jul 25, 7:08 AM EDTSpecial Weather StatementLMKLincoln47 min
Jul 25, 10:30 AM EDTExcessive Heat WarningLMKHancock, Ohio10 hr
Jul 25, 3:42 PM EDTHeat AdvisoryLMKAllen, Anderson, Barren, Bourbon, Boyle, Breckinridge and 35 more27 hr
Jul 24, 8:46 PM EDTSpecial Weather StatementLMKDubois29 min
Jul 24, 9:06 PM EDTSpecial Weather StatementLMKCrawford29 min
Jul 24, 9:15 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Orange, Washington30 min
Jul 24, 10:16 PM EDTSpecial Weather StatementLMKFloyd, Harrison29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.